Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 44, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 2:40 PM CDT for Ellis County, Navarro County, Texas. It took effect at May 18, 2021, 3:34 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 2:40 PM CDT (19:40 UTC)
- In effect from
- May 18, 2021, 3:34 AM CDT
- Expired
- May 19, 2021, 10:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chambers Creek near Rice (RCET2). The gauge peaked at 23.64 ft at May 18, 2021, 3:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08064100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
897 WGUS44 KFWD 161940 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 240 PM CDT Sun May 16 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. Chambers Creek Near Rice affecting Navarro and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC085-171345- /O.NEW.KFWD.FL.W.0043.210517T0900Z-210518T0320Z/ /MCKT2.1.ER.210517T0900Z.210517T1200Z.210517T1520Z.NO/ 240 PM CDT Sun May 16 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * From late tonight to Monday evening. * At 1:30 PM CDT Sunday the stage was 5.0 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 16.5 feet tomorrow morning. It will then fall below flood stage late tomorrow morning. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ TXC139-349-171345- /O.NEW.KFWD.FL.W.0044.210518T0834Z-210520T0300Z/ /RCET2.1.ER.210518T0834Z.210518T1800Z.210519T1500Z.NO/ 240 PM CDT Sun May 16 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Chambers Creek Near Rice. * From late Monday night to Wednesday evening. * At 2:00 PM CDT Sunday the stage was 12.0 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early Tuesday morning to a crest of 25.4 feet early Tuesday afternoon. It will then fall below flood stage late Wednesday morning. * Impact...At 24.0 feet, Minor out of bank flooding will occur along the creek. This will be a problem for some cattle and farm industries. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Stalley
1 follow-up statement
501
WGUS84 KFWD 170750
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
250 AM CDT Mon May 17 2021
...The Flood Warning is extended for the following rivers in Texas...
Elm Fork Trinity River Near Carrollton affecting Denton and
Dallas Counties.
...The Flood Warning is cancelled for the following rivers in
Texas...
Chambers Creek Near Rice affecting Navarro and Ellis Counties.
...The Flood Warning continues for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
Trinity River At Trinidad affecting Navarro and Henderson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC139-349-170900-
/O.CAN.KFWD.FL.W.0044.210518T0834Z-210517T0750Z/
/RCET2.1.ER.210518T0834Z.210518T1800Z.210519T1500Z.NO/
250 AM CDT Mon May 17 2021
...The Flood Warning for the Chambers Creek Near Rice has been
cancelled...
The Flood Warning is cancelled for
the Chambers Creek Near Rice.
* At 2:00 AM CDT Monday the stage was 11.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 20.1 feet
early Wednesday morning.
&&
LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663
$$
TXC113-180200-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210519T1800Z/
/DALT2.1.ER.210516T1909Z.210517T1000Z.210519T0600Z.NO/
250 AM CDT Mon May 17 2021
...The Flood Warning is now in effect until early Wednesday
afternoon...
The Flood Warning continues for
the Trinity River At Dallas.
* Until Wednesday afternoon.
* At 2:00 AM CDT Monday the stage was 35.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 35.5 feet
early this morning. It will then fall below flood stage early
Wednesday morning.
* Impact...At 35.0 feet, Some low water crossings inundated with
cattle and grazing and low water areas under water.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC113-121-180200-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-210518T2200Z/
/CART2.1.ER.210516T1856Z.210517T0200Z.210518T1000Z.NO/
250 AM CDT Mon May 17 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Elm Fork Trinity River Near Carrollton.
* Until Tuesday afternoon.
* At 2:15 AM CDT Monday the stage was 8.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 7.6 feet early Saturday morning.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the
gage, near the city golf course.
&&
LAT...LON 3300 9688 3286 9687 3286 9699 3300 9700
$$
TXC213-349-180200-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.1.ER.210512T2200Z.210515T1515Z.000000T0000Z.NO/
250 AM CDT Mon May 17 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 2:00 AM CDT Monday the stage was 34.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall to 36.7 feet early
Saturday morning.
* Impact...At 37.0 feet, Minor flooding to woodlands and low land
areas will occur on the right bank of the river.
&&
LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626
$$
BarnesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 2:35 PM CDT, 5 minutes earlier.
Area forecast discussion, May 16, 2:35 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 235 PM CDT Sun May 16 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday afternoon/ A rainy Sunday for most of us across North and Central TX. Showers and storms will continue to develop through the evening hours as a mid-level shortwave moves across the region. While heavy rain and flooding will be the main threat the rest of the day, there's a chance that some of the storms could produce brief spin-ups with damaging wind gusts. The combination of modest instability (provided by daytime heating) and southerly low-level flow over our area will continue to support a few strong updrafts resulting in a few strong or marginally severe storms. Our thinking is that the tornado potential will remain isolated through the early evening hours. The coverage of showers/storms is expected to decrease tonight as the disturbance moves off to the east. However, we will continue to monitor the potential for a cluster of storms or MCS that is expected to move across the TX Panhandle/southwestern OK late tonight into Monday morning. Most of the high-res guidance continues to show that this activity will likely impact the Red River counties around sunrise Monday, moving southeast across North Texas through the morning hours. With decent instability and storm organization in place, we can't rule out a strong or marginally severe wind gust. Specific details regarding timing remain uncertain since there are still some discrepancies between guidance. Coverage of showers/storms Monday afternoon will depend on the progression of the morning convection, therefore we keep PoPs between 30-60% to account for the general trend of this activity. Otherwise, highs Monday will stay in the upper 70s to low 80s across North TX, with low to mid 80s across Central TX. Sanchez && .LONG TERM... /Issued 247 AM CDT Sun May 16 2021/ /Monday Night Onward/ Unsettled weather will continue into Tuesday and beyond with severe weather and flooding rains possible through at least the end of the week. A deep, cutoff low near the Four Corners Region will lose some of its eastward momentum on Tuesday. Multiple disturbances on the periphery of the low will work in tandem with a dryline across West Texas, allowing showers and thunderstorms to blossom across the area. The greatest severe weather risk for the next several days will occur on Tuesday, as ample instability will exist across the region. Marginal, but adequate, bulk shear values will likely result in rather messy convection; however, it's possible multiple MCSs will organize throughout the day, bringing a variety of hazards to the area. With PWATs approaching or exceeding 2", the highest rainfall totals of the week are expected to occur Tuesday and into Wednesday, resulting in a flash flood threat across North and Central Texas. Showers and thunderstorms will continue for the remainder of the week and into the weekend as our upper-level pattern remains rather progressive, and onshore flow supplies an abundance of Gulf moisture. A continued threat for strong to severe storms is expected through the end of the week as we remain fairly unstable; however, meager bulk shear values may limit the potential for severe storms. Additional rainfall will exacerbate any flooding issues, with widespread rainfall totals near 3-6 inches anticipated through next Saturday. Totals in the 6-7 inch range will be likely near and east of I-35, along with localized values approaching the double digits in areas that receive the greatest rainfall. Rainy and gloomy conditions will keep low temperatures in the 60s to low 70s and highs in the mid 70s to low 80s for the next week. Barnes && .AVIATION... /NEW/ /18z TAFs/ Concerns...a mix of MVFR/IFR cigs and convective potential through Monday. Expect poor flying conditions due to a mix of low ceiling/vsby and multiple rounds of showers and scattered storms through this forecast period and beyond. The main concerns through the afternoon hours will be the potential for occasional lightning and IFR/LIFR cigs as the showers and storms move across the area. We're still expecting a break from the precipitation later this evening ahead of the next round Monday morning. Ceilings and visibilities will remain MVFR/IFR overnight tonight into Monday. Additional convection will be possible Monday morning from a cluster of storms moving in from the northwest. We kept the mention of VCTS with a TEMPO TSRA across most TAF sites between 12-15Z Monday due to the uncertainties in timing of the heavy precipitation. Otherwise, expect south/southeast winds 10-15 kt with higher gusts possible through Monday. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 69 79 66 / 60 60 50 100 100 Waco 70 83 69 81 66 / 40 60 50 100 80 Paris 65 78 66 77 65 / 80 80 60 90 90 Denton 66 79 66 75 64 / 50 70 60 100 90 McKinney 66 80 66 76 65 / 70 80 60 100 100 Dallas 68 81 71 79 68 / 60 60 50 100 100 Terrell 66 81 68 79 66 / 60 70 50 100 100 Corsicana 68 82 70 81 68 / 50 70 40 90 90 Temple 69 83 69 81 66 / 40 60 50 90 80 Mineral Wells 66 82 66 76 64 / 40 50 60 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 2:25 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 225 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 225 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across North and Central Texas through tonight. Lightning and heavy rainfall will be the main threats, although the strongest storms could produce small hail, gusty winds and brief tornadoes through the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across most of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, although the strongest storms could produce some hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be strong or severe. Flash flooding will also be a concern with very heavy rainfall possible. Chances for thunderstorms will continue through the remainder of the week. Additional rounds of heavy rainfall may culminate in additional flash flooding or significant rises on area rivers and streams. Also, a few strong or severe thunderstorms are possible throughout the second half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:34 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 4 days |
| May 16, 8:01 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 4 days |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas, Denton | 24 hr |
| May 16, 9:11 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| May 16, 12:14 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| May 16, 12:59 PM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| May 16, 1:17 PM CDT | Tornado Warning | FWD | Hill | 28 min |
| May 16, 1:22 PM CDT | Flash Flood Warning | FWD | Dallas | 5 hr |
| May 16, 1:37 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 38 min |
| May 16, 2:01 PM CDT | River Flood Warning | FWD | Hunt | 4 days |
| May 16, 2:08 PM CDT | Tornado Warning | FWD | Dallas | 18 min |
| May 16, 2:40 PM CDT | River Flood Warning | FWD | Collin | 32 hr |
| May 16, 2:45 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 16, 4:27 PM CDT | Areal Flood Warning | FWD | Ellis | 8 hr |
| May 16, 5:17 PM CDT | Areal Flood Advisory | FWD | Erath, Hood, Somervell | 3 hr |
| May 16, 5:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| May 16, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson, Montague | 69 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.